MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA STAB+ INS 12.5MM SZ4; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMA STAB+ INS 12.5MM SZ4; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2741
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 10/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was showing signs of draining from his wound.Patient was brought to or for left knee washout i and d poly swap.No instruments broke during case.Nothing removed from patient.Doi: (b)(6) 2019.Dor: (b)(6) 2019.Left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2019, the patient had a left total knee arthroplasty revision of tibial tray and insert to address failed left tka with medial tibial bone collapse.The postop diagnosis included bone compression and malalignment of the tibial tray.The tibial tray was also noted to be loose.The femoral component was noted to be intact and retained.Intraoperative radiographs were noted to show a non-displaced fracture of the medial tibial plateau.(b)(6) 2019 wash out ¿ positive for infection.(b)(6) 2019 the patient had an irrigation and debridement with poly exchange, septic total knee to address acutely septic revision, left total knee.Preoperative x-ray notes there is joint effusion and swelling.Doi: (b)(6) 2019.Dor: (b)(6) 2019.Left hip 2nd revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The medical records the events dates of the superficial i&ds occurred on 24-oct-2019 and 12-nov-2019 which are considered continued events of the i&d and poly exchange that occurred on this pc.During this time, the patient also underwent 42 days of iv antibiotics.

Brand Name
PFC SIGMA STAB+ INS 12.5MM SZ4
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15208969
Report Number1818910-2022-15589
Device Sequence Number2123609
Product Code JWH
UDI-Device Identifier10603295244226
UDI-Public10603295244226
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K971189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-2741
Device Catalogue Number962741
Device Lot NumberHZ6391
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/24/2022
12/21/2022
01/16/2023
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date09/14/2022
01/09/2023
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC* MOD PLUS TIBIAL TRAY SZ 4; PFC*MOD PL TB WDG HEMI-20D SZ4; UNIVERSAL STEM 115X16MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale